Colorado, 2009

High Wind in Colorado, January 12, 2009

January 12, 2009 · NWS BOU · 1 event in 1 county or zone

High winds developed over portions of the Northeast Plains of Colorado. A peak wind gust to 60 mph was recorded at Sterling, in Logan County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

High winds developed over portions of the Northeast Plains of Colorado. A peak wind gust to 60 mph was recorded at Sterling, in Logan County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jan 12, 3:40 AM MST, 4 hours 51 minutes earlier.

Area forecast discussion, Jan 12, 3:40 AM MST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
340 AM MST MON JAN 12 2009

.SHORT TERM...NOT AN EASY FCST FOR TODAY AS SEVERAL THINGS ARE GOING
ON.  FIRST AN UPPER LEVEL TROUGH IN NW FLOW ALOFT ACCOMPANIED BY A
VERY STG UPPER LEVEL JET WILL QUICKLY MOVES ACROSS THE AREA.  QUITE
A BIT OF MOISTURE WILL BE OVER THE MTNS WITH DECENT OROGRAPHIC
FLOW.  IN ADDITION LAPSE RATES WILL BE AROUDN 6 C/KM SO SHOULD SEE
SNOW CONTINUE THRU MIDDAY BUT THEN GRADUALLY DECRASE BY MID TO LATE
AFTN.  WINDS WILL BE PRETTY GUSTY MAINLY ABV 10000 FEET WHERE SPEEDS
HAVE ALREADY BEEN UP TO 60 MPH OR SO WL HAVE A WINTER WX ADVISORY IN
EFFECT THRU LATE AFTN.  MEANWHILE OVER NERN CO A CDFNT IS MOVING
ACROSS THE AREA EARLY THIS MORNING HOWEVER CLOSER TO THE FOOTHILLS
WINDS ARE DOWNSLOPING.  BOTH THE RUC13 AND NAM SHOW LOW LVL WNDS
BECOMING NNELY BY 12Z ALONG THE FRONT RANGE AND THEN SOUTH TO THE
PALMER DIVIDE.  MEANWHILE WITH POSITION OF STG UPPER LEVEL JET AND
DECENT LAPSE RATES COULD SEE A WINDOW OF BANDED PCPN DVLP IN AND NR
THE FOOTHILLS FROM 12Z-16Z WOULD GRADUALLY END BY 18Z EXCEPT OVER
THE PALMER DIVIDE AND SRN FOOTHILLS WHERE IT MAY LINGER THRU THE
EARLY AFTN HOURS.  THIS BAND OF PCPN COULD DROP A QUICK INCH OR TWO
OF SNOW OVER THE URBAN CORRIDOR WITH HIGHER AMOUNTS (3-6 POSSIBLY)
OVER THE PALMER DIVIDE AND IN THE FOOTHILLS WEST AND SW OF DENVER.
MEANWHILE THE NEXT PROBLEM FOR TODAY WILL BE THE POTENTIAL FOR HIGH
WINDS OVER THE FAR NERN PLAINS.  CROSS-SECTIONS SHOW VERY STG FLOW
OF 50KTS JUST ABOVE THE SFC IN THE 15Z-20Z TIME PERIOD WITH VERY
LITTLE SHEAR ALOFT.  THUS AS MIXING OCCURS LATER THIS MORNING COULD
SEE SOME WINDS GUSTS REACH THE 55-60 MPH RANGE FOR A SHORT PERIOD OF
TIME.  THUS WILL ISSSUE A HIGH WIND WARNING BASCIALLY EAST OF A LINE
FROM NEW RAYMER TO FORT MORGAN.

BY LATER THIS AFTN AND TONIGHT THINGS SHOULD BEGIN TO CALM DOWN AS
MOISTURE DECREASES IN THE MTNS AND THE WINDS QUICKLY SUBSIDE OVER
THE PLAINS.

.LONG TERM...ON TUESDAY AND TUESDAY NIGHT WEAKER NORTHWESTERLY FLOW
ALOFT IS PROGGED OVER THE FORECAST AREA.  JET LEVEL SPEEDS ARE 50 TO
80 KNOTS.  BY WEDNESDAY MORNING...INCREASING NORTH- NORTHWESTERLY
FLOW ALOFT MOVES IN AND CONTINUES IN PLACE WELL INTO WEDNESDAY
NIGHT.  THE QG VERTICAL VELOCITY FIELDS SHOW BENIGN SYNOPTIC SCALE
ENERGY TUESDAY THROUGH WEDNESDAY NIGHT.  LOW LEVEL TROUGHING EAST OF
THE MOUNTAINS WILL BRING A DOWNSLOPING COMPONENT TO THE BOUNDARY
LAYER WINDS TUESDAY.  A FAIRLY DECENT GRADIENT TUESDAY NIGHT MAY
KEEP WIND DOWNSLOPING AT THE SURFACE.  ON WEDNESDAY...BOTH MODELS
HAVE A STRONG SURFACE HIGH AND COLD AIR PUSH DOWN INTO THE
MIDWEST...TO OUR NORTHEAST.  THEY BRING THE COLD AIR AND UPSLOPE
INTO THE EASTERN ZONES BUT NOT UP INTO THE URBAN CORRIDOR.  WITH THE
UPPER PATTERN IN MIND AND THE CLOSE PROXIMITY TO THE COLD AIR...I
WOULDNT BE SURPRISED IT FUTURE MODELS RUNS DO NOT TREND TOWARDS A
COOLER...MORE MOISTURE...UPSLOPING DAY ON WEDNESDAY FOR THE PLAINS.
ALL THE PLAINS.  FUNNY...THE GFS HAD THIS FOR THE PLAINS LAST
WEDNESDAY BUT MOVED AWAY FROM THAT SOLUTION THROUGH  THE NEXT
SEVERAL DAYS.  WELL SEE.  FOR MOISTURE...THE PLAINS ARE FAIRLY DRY
TUESDAY...WITH A BIT OF LOW LEVEL MOISTURE IN THE MOUNTAINS.  THERE
IS SOME MID LEVEL MOISTURE OVER THE PLAINS TUESDAY NIGHT WITH THE
SAME BIT OF LOW LEVEL MOISTURE HANGING ON IN THE MOUNTAINS.  ON
WEDNESDAY...BOTH MODELS SHOW LOW AND MID LEVEL MOISTURE OVER THE
EASTERN PLAINS...DRIER OVER THE FRONT RANGE WITH THE
DOWNSLOPING...AND SOME LOW LEVEL MOISTURE IN THE MOUNTAINS.  ON
WEDNESDAY NIGHT...THE MOISTURE IS FAIRLY DEEP OVER MOST OF THE
PLAINS...WITH THE SAME CONTINUED LOW LEVEL MOISTURE IN THE
MOUNTAINS.  THE QPF FIELDS HAVE A BIT OF MEASURABLE SNOW FOR THE
MOUNTAINS TUESDAY...TUESDAY NIGHT...AND WEDNESDAY.  THE GFS HAS A
TAD FOR THE EASTERN PLAINS WEDNESDAY NIGHT.  FOR POPS IN THE
MOUNTAINS...THERE IS WARM AIR ADVECTION ON TUESDAY AND THE MOISTURE
IS PRETTY SHALLOW...LAPSE RATES ARE VERY POOR...BUT THERE IS DECENT
WEST-NORTHWESTERLY MOUNTAIN TOP FLOW.  WILL GO WITH 20%S IN THE HIGH
MOUNTAINS ONLY.  WILL CONTINUE THIS TUESDAY NIGHT...WEDNESDAY...AND
WEDNESDAY NIGHT AS WELL.  OVER THE PLAINS...IT WILL BE DRY TUESDAY
...TUESDAY NIGHT...AND HALF OF WEDNESDAY.  WILL GO WITH 10% OR 20%
POPS FOR THE EASTERN HALF OF THE PLAINS TUESDAY AFTERNOON AND
NIGHT.  CONCERNING HIGH WINDS...THE BEST LOW LEVEL PRESSURE GRADIENT
IS ON TUESDAY...AND THERE IS A BIT OF MOUNTAIN WAVE SET UP AS WELL
ON THE CROSS SECTIONS.  WILL HIT THE WINDS PRETTY HARD...NO
HIGHLIGHTS NOW THOUGH.  FOR TEMPERATURES...TUESDAY WARMS UP SOME 4-8
C FROM TODAY.  WEDNESDAYS HIGHS COOL SLIGHTLY EXCEPT FOR THE
NORTHEAST CORNER.  THEY COOL OFF 5-8 C ON WEDNESDAY.  FOR THE LATER
DAYS...THURSDAY THROUGH SUNDAY...THE HIGH AMPLITUDE UPPER RIDGE
PRETTY MUCH STAYS WEST OF US OVER THE PACIFIC COAST AND GREAT BASIN
FOR MUCH OF THE PERIOD.  IT MAKES LITTLE EASTWARD PROGRESSION
THROUGH SATURDAY.  THE FLOW ALOFT OVER THE FORECAST AREA REMAINS
NORTH-NORTHWESTERLY THROUGH THEN.  ON SUNDAY THE GFS STARTS TO MOVE
IN EASTWARD...TOWARDS COLORADO...BUT THE ECMWF DEVELOPS A WEAK UPPER
CLOSED LOW OVER THE NORTHERN GREAT BASIN AT THAT TIME.  WILL CHANCE
LITTLE FROM EARLY THURSDAY ON.

&&

.AVIATION...A CDFNT WILL MOVE ACROSS BY 12Z WITH WINDS BECOMING
NNE.  MAY SEE A QUICK BURST OF SNOW IN THE 13Z-16Z TIMEFRAME AT DIA
WITH UP TO AN INCH POSSIBLE.  CONDITIONS COULD BRIEFLY DROP DOWN TO
IFR FOR AN HOUR IF A HEAVIER BAND OF SNOW MOVES OVER THE AIRPORT BUT
OVERALL EXPECT MVFR IN THE 12Z-16Z PERIOD WITH CONDITIONS IMPROVING
BY 18Z.  WINDS MAY BECOME MORE NORTH IN THE 16Z-20Z WITH A FEW GUSTS
TO 25 MPH. TONIGHT EXEPCT VFR CONDITIONS WITH WINDS BECOMING
DRAINAGE AFT 01Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY NRN MTNS
ZONES 31..33 AND 34 THRU THIS AFTN UNTIL 00Z.
...HIGH WIND WARNING FROM MID MORNING UNTIL EARLY AFTN FOR THE NERN
PLAINS...ZONES 42..44..48..49..50 AND 51.

RPK/RJK
Hazardous weather outlook, Jan 12, 4:54 AM MST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
454 AM MST MON JAN 12 2009

COZ030>051-121800-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
454 AM MST MON JAN 12 2009

...HIGH WIND WARNING NORTHEAST PLAINS OF COLORADO FROM 8 AM THIS
MORNING UNTIL 3 PM THIS AFTERNOON...
...WINTER WEATHER ADVISORY UNTIL 5 PM THIS AFTERNOON FOR THE
NORTHERN MOUNTAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FAST MOVING UPPER LEVEL TROUGH WILL PRODUCE SNOW IN THE MOUNTAINS
WITH ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES.  NORTHWEST WINDS OF
20 TO 35 MPH WITH GUSTS TO 55 MPH WILL PRODUCE CONSIDERABLE BLOWING
AND DRIFTING SNOW AND POOR VISIBILITIES OVER THE HIGHER MOUNTAIN
PASSES.  OVER LOWER ELEVATIONS SNOW WILL OCCUR THIS MORNING BEHIND A
COLD FRONT BUT WILL DIMINISH BY MIDDAY EXCEPT OVER THE PALMER DIVIDE
AND SOUTHERN FOOTHILLS.  ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE
EXCEPT OVER THE PALMER DIVIDE AND SOUTHERN FOOTHILLS WHERE 3 TO 6
IHCHES OF SNOW MAY FALL.  OVER THE NORTHEAST PLAINS HIGH WINDS WILL
DEVELOP LATER THIS MORNING AND CONTINUE THROUGH MID AFTERNOON WITH
WIND GUSTS OF 55 TO 60 MPH POSSIBLE MAINLY EAST OF A NEW RAYMER TO
FORT MORGAN LINE.  THE WINDS WILL BEGIN TO DECREASE BY LATE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT CHANCE OF SNOW IN THE MOUNTAINS TUESDAY
THROUGH THURSDAY WITH A SLIGHT CHANCE OF SNOW OVER NORTHEASTERN
CORNER OF COLORADO WEDNESDAY AND WEDNESDAY NIGHT.  DRY CONDITIONS
ARE EXPECTED FRIDAY THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RPK/RJK

In the hours before

Local storm report, Jan 12, 7:09 AM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
709 AM MST MON JAN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
01/12/2009  M1.7 INCH        SUMMIT             CO   TRAINED SPOTTER

0707 AM     SNOW             KEN CARYL               39.58N 105.11W
01/12/2009  M3.6 INCH        JEFFERSON          CO   TRAINED SPOTTER

0705 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
01/12/2009  M4.0 INCH        BOULDER            CO   TRAINED SPOTTER

0701 AM     SNOW             ARVADA                  39.82N 105.11W
01/12/2009  M3.3 INCH        JEFFERSON          CO   NWS EMPLOYEE

0700 AM     SNOW             2 SE BOULDER            40.01N 105.22W
01/12/2009  M3.3 INCH        BOULDER            CO   TRAINED SPOTTER

0649 AM     SNOW             4 S EVERGREEN           39.58N 105.34W
01/12/2009  M1.3 INCH        JEFFERSON          CO   TRAINED SPOTTER

0637 AM     SNOW             NIWOT                   40.10N 105.16W
01/12/2009  M1.2 INCH        BOULDER            CO   TRAINED SPOTTER

0631 AM     SNOW             8 SE WATKINS            39.67N 104.49W
01/12/2009  M3.2 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0550 AM     SNOW             STRASBURG               39.74N 104.30W
01/12/2009  M3.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0510 AM     SNOW             FORT COLLINS            40.56N 105.07W
01/12/2009  M1.0 INCH        LARIMER            CO   CO-OP OBSERVER

&&

FREDIN
Local storm report, Jan 12, 7:28 AM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
728 AM MST MON JAN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     SNOW             2 NW ARVADA             39.84N 105.13W
01/12/2009  M5.0 INCH        JEFFERSON          CO   NWS EMPLOYEE

0726 AM     SNOW             BROOMFIELD              39.94N 105.06W
01/12/2009  M3.2 INCH        BROOMFIELD         CO   NWS EMPLOYEE

0720 AM     SNOW             1 E ARVADA              39.82N 105.09W
01/12/2009  M4.5 INCH        JEFFERSON          CO   NWS EMPLOYEE

0715 AM     SNOW             2 S LONGMONT            40.14N 105.11W
01/12/2009  M2.0 INCH        BOULDER            CO   NWS EMPLOYEE

0713 AM     SNOW             EVERGREEN               39.63N 105.34W
01/12/2009  M1.7 INCH        JEFFERSON          CO   TRAINED SPOTTER

0713 AM     SNOW             GENESEE                 39.69N 105.27W
01/12/2009  M3.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0710 AM     SNOW             WHEAT RIDGE             39.77N 105.10W
01/12/2009  M4.0 INCH        JEFFERSON          CO   CO-OP OBSERVER

0707 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
01/12/2009  M1.7 INCH        SUMMIT             CO   TRAINED SPOTTER

0707 AM     SNOW             KEN CARYL               39.58N 105.11W
01/12/2009  M3.6 INCH        JEFFERSON          CO   TRAINED SPOTTER

0705 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
01/12/2009  M4.0 INCH        BOULDER            CO   TRAINED SPOTTER

0705 AM     SNOW             12 NNW GLENDEVEY        40.94N 106.04W
01/12/2009  M2.0 INCH        LARIMER            CO   CO-OP OBSERVER

0701 AM     SNOW             ARVADA                  39.82N 105.11W
01/12/2009  M3.3 INCH        JEFFERSON          CO   NWS EMPLOYEE

0700 AM     SNOW             LINDON                  39.73N 103.40W
01/12/2009  M2.0 INCH        WASHINGTON         CO   CO-OP OBSERVER

0700 AM     SNOW             4 WSW THURMAN           39.57N 103.29W
01/12/2009  M3.0 INCH        WASHINGTON         CO   CO-OP OBSERVER

0700 AM     SNOW             2 SE BOULDER            40.01N 105.22W
01/12/2009  M3.3 INCH        BOULDER            CO   TRAINED SPOTTER

0649 AM     SNOW             4 S EVERGREEN           39.58N 105.34W
01/12/2009  M1.3 INCH        JEFFERSON          CO   TRAINED SPOTTER

0637 AM     SNOW             NIWOT                   40.10N 105.16W
01/12/2009  M1.2 INCH        BOULDER            CO   TRAINED SPOTTER

0631 AM     SNOW             8 SE WATKINS            39.67N 104.49W
01/12/2009  M3.2 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0550 AM     SNOW             STRASBURG               39.74N 104.30W
01/12/2009  M3.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0510 AM     SNOW             FORT COLLINS            40.56N 105.07W
01/12/2009  M1.0 INCH        LARIMER            CO   CO-OP OBSERVER

&&

FREDIN
Local storm report, Jan 12, 7:36 AM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
736 AM MST MON JAN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 AM     SNOW             4 NE THORNTON           39.93N 104.90W
01/12/2009  M2.0 INCH        ADAMS              CO   TRAINED SPOTTER

0734 AM     SNOW             6 NE DENVER             39.79N 104.88W
01/12/2009  M2.5 INCH        DENVER             CO   TRAINED SPOTTER

0734 AM     SNOW             5 WNW LOVELAND          40.45N 105.16W
01/12/2009  M3.0 INCH        LARIMER            CO   TRAINED SPOTTER

0730 AM     SNOW             7 E NEDERLAND           39.96N 105.37W
01/12/2009  M3.0 INCH        BOULDER            CO   CO-OP OBSERVER

0727 AM     SNOW             2 NW ARVADA             39.84N 105.13W
01/12/2009  M5.0 INCH        JEFFERSON          CO   NWS EMPLOYEE

0726 AM     SNOW             BROOMFIELD              39.94N 105.06W
01/12/2009  M3.2 INCH        BROOMFIELD         CO   NWS EMPLOYEE

0720 AM     SNOW             1 E ARVADA              39.82N 105.09W
01/12/2009  M4.5 INCH        JEFFERSON          CO   NWS EMPLOYEE

0715 AM     SNOW             2 S LONGMONT            40.14N 105.11W
01/12/2009  M2.0 INCH        BOULDER            CO   NWS EMPLOYEE

0713 AM     SNOW             GENESEE                 39.69N 105.27W
01/12/2009  M3.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0713 AM     SNOW             EVERGREEN               39.63N 105.34W
01/12/2009  M1.7 INCH        JEFFERSON          CO   TRAINED SPOTTER

0710 AM     SNOW             WHEAT RIDGE             39.77N 105.10W
01/12/2009  M4.0 INCH        JEFFERSON          CO   CO-OP OBSERVER

0707 AM     SNOW             KEN CARYL               39.58N 105.11W
01/12/2009  M3.6 INCH        JEFFERSON          CO   TRAINED SPOTTER

0707 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
01/12/2009  M1.7 INCH        SUMMIT             CO   TRAINED SPOTTER

0705 AM     SNOW             12 NNW GLENDEVEY        40.94N 106.04W
01/12/2009  M2.0 INCH        LARIMER            CO   CO-OP OBSERVER

0705 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
01/12/2009  M4.0 INCH        BOULDER            CO   TRAINED SPOTTER

0701 AM     SNOW             ARVADA                  39.82N 105.11W
01/12/2009  M3.3 INCH        JEFFERSON          CO   NWS EMPLOYEE

0700 AM     SNOW             2 SE BOULDER            40.01N 105.22W
01/12/2009  M3.3 INCH        BOULDER            CO   TRAINED SPOTTER

0700 AM     SNOW             1 SSE ESTES PARK        40.36N 105.51W
01/12/2009  M1.4 INCH        LARIMER            CO   CO-OP OBSERVER

0700 AM     SNOW             4 WSW THURMAN           39.57N 103.29W
01/12/2009  M3.0 INCH        WASHINGTON         CO   CO-OP OBSERVER

0700 AM     SNOW             LINDON                  39.73N 103.40W
01/12/2009  M2.0 INCH        WASHINGTON         CO   CO-OP OBSERVER

0649 AM     SNOW             4 S EVERGREEN           39.58N 105.34W
01/12/2009  M1.3 INCH        JEFFERSON          CO   TRAINED SPOTTER

0637 AM     SNOW             NIWOT                   40.10N 105.16W
01/12/2009  M1.2 INCH        BOULDER            CO   TRAINED SPOTTER

0631 AM     SNOW             8 SE WATKINS            39.67N 104.49W
01/12/2009  M3.2 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0550 AM     SNOW             STRASBURG               39.74N 104.30W
01/12/2009  M3.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0510 AM     SNOW             FORT COLLINS            40.56N 105.07W
01/12/2009  M1.0 INCH        LARIMER            CO   CO-OP OBSERVER

&&

FREDIN
Local storm report, Jan 12, 7:51 AM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
751 AM MST MON JAN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     SNOW             NORTHGLENN              39.91N 104.98W
01/12/2009  M2.4 INCH        ADAMS              CO   CO-OP OBSERVER

0743 AM     SNOW             WESTMINSTER             39.88N 105.05W
01/12/2009  M5.0 INCH        ADAMS              CO   TRAINED SPOTTER

0740 AM     SNOW             6 NW DENVER             39.79N 105.04W
01/12/2009  M4.8 INCH        DENVER             CO   NWS EMPLOYEE

0740 AM     SNOW             HIGHLANDS RANCH         39.55N 104.97W
01/12/2009  M3.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

0739 AM     SNOW             1 NW WESTMINSTER        39.89N 105.06W
01/12/2009  M5.5 INCH        JEFFERSON          CO   NWS EMPLOYEE

0739 AM     SNOW             4 NW CASTLE ROCK        39.42N 104.90W
01/12/2009  M2.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

0734 AM     SNOW             6 NE DENVER             39.79N 104.88W
01/12/2009  M2.5 INCH        DENVER             CO   TRAINED SPOTTER

0734 AM     SNOW             5 WNW LOVELAND          40.45N 105.16W
01/12/2009  M3.0 INCH        LARIMER            CO   TRAINED SPOTTER

0734 AM     SNOW             4 NE THORNTON           39.93N 104.90W
01/12/2009  M2.0 INCH        ADAMS              CO   TRAINED SPOTTER

0733 AM     SNOW             PARKER                  39.51N 104.76W
01/12/2009  M2.3 INCH        DOUGLAS            CO   TRAINED SPOTTER

0730 AM     SNOW             GRANT                   39.45N 105.67W
01/12/2009  M1.5 INCH        PARK               CO   CO-OP OBSERVER

0730 AM     SNOW             7 E NEDERLAND           39.96N 105.37W
01/12/2009  M3.0 INCH        BOULDER            CO   CO-OP OBSERVER

0730 AM     SNOW             3 SW ELBERT             39.19N 104.58W
01/12/2009  M3.0 INCH        ELBERT             CO   TRAINED SPOTTER

0727 AM     SNOW             2 NW ARVADA             39.84N 105.13W
01/12/2009  M5.0 INCH        JEFFERSON          CO   NWS EMPLOYEE

0726 AM     SNOW             BROOMFIELD              39.94N 105.06W
01/12/2009  M3.2 INCH        BROOMFIELD         CO   NWS EMPLOYEE

0720 AM     SNOW             1 E ARVADA              39.82N 105.09W
01/12/2009  M4.5 INCH        JEFFERSON          CO   NWS EMPLOYEE

0715 AM     SNOW             2 S LONGMONT            40.14N 105.11W
01/12/2009  M2.0 INCH        BOULDER            CO   NWS EMPLOYEE

0713 AM     SNOW             EVERGREEN               39.63N 105.34W
01/12/2009  M1.7 INCH        JEFFERSON          CO   TRAINED SPOTTER

0713 AM     SNOW             GENESEE                 39.69N 105.27W
01/12/2009  M3.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0710 AM     SNOW             WHEAT RIDGE             39.77N 105.10W
01/12/2009  M4.0 INCH        JEFFERSON          CO   CO-OP OBSERVER

0707 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
01/12/2009  M1.7 INCH        SUMMIT             CO   TRAINED SPOTTER

0707 AM     SNOW             KEN CARYL               39.58N 105.11W
01/12/2009  M3.6 INCH        JEFFERSON          CO   TRAINED SPOTTER

0705 AM     SNOW             12 NNW GLENDEVEY        40.94N 106.04W
01/12/2009  M2.0 INCH        LARIMER            CO   CO-OP OBSERVER

0705 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
01/12/2009  M4.0 INCH        BOULDER            CO   TRAINED SPOTTER

0701 AM     SNOW             ARVADA                  39.82N 105.11W
01/12/2009  M3.3 INCH        JEFFERSON          CO   NWS EMPLOYEE

0700 AM     SNOW             LINDON                  39.73N 103.40W
01/12/2009  M2.0 INCH        WASHINGTON         CO   CO-OP OBSERVER

0700 AM     SNOW             4 WSW THURMAN           39.57N 103.29W
01/12/2009  M3.0 INCH        WASHINGTON         CO   CO-OP OBSERVER

0700 AM     SNOW             1 SSE ESTES PARK        40.36N 105.51W
01/12/2009  M1.4 INCH        LARIMER            CO   CO-OP OBSERVER

0700 AM     SNOW             2 SE BOULDER            40.01N 105.22W
01/12/2009  M3.3 INCH        BOULDER            CO   TRAINED SPOTTER

0649 AM     SNOW             4 S EVERGREEN           39.58N 105.34W
01/12/2009  M1.3 INCH        JEFFERSON          CO   TRAINED SPOTTER

0637 AM     SNOW             NIWOT                   40.10N 105.16W
01/12/2009  M1.2 INCH        BOULDER            CO   TRAINED SPOTTER

0631 AM     SNOW             8 SE WATKINS            39.67N 104.49W
01/12/2009  M3.2 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0550 AM     SNOW             STRASBURG               39.74N 104.30W
01/12/2009  M3.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0510 AM     SNOW             FORT COLLINS            40.56N 105.07W
01/12/2009  M1.0 INCH        LARIMER            CO   CO-OP OBSERVER

&&

FREDIN
Local storm report, Jan 12, 8:11 AM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
811 AM MST MON JAN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     SNOW             CASTLE ROCK             39.38N 104.85W
01/12/2009  M2.8 INCH        DOUGLAS            CO   AMATEUR RADIO

0745 AM     SNOW             NORTHGLENN              39.91N 104.98W
01/12/2009  M2.4 INCH        ADAMS              CO   CO-OP OBSERVER

0745 AM     SNOW             BAILEY                  39.40N 105.47W
01/12/2009  M1.2 INCH        PARK               CO   CO-OP OBSERVER

0745 AM     SNOW             2 N LONGMONT            40.20N 105.11W
01/12/2009  E2.2 INCH        BOULDER            CO   TRAINED SPOTTER

0743 AM     SNOW             WESTMINSTER             39.88N 105.05W
01/12/2009  M5.0 INCH        ADAMS              CO   TRAINED SPOTTER

0740 AM     SNOW             6 NW DENVER             39.79N 105.04W
01/12/2009  M4.8 INCH        DENVER             CO   NWS EMPLOYEE

0740 AM     SNOW             HIGHLANDS RANCH         39.55N 104.97W
01/12/2009  M3.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

0739 AM     SNOW             1 NW WESTMINSTER        39.89N 105.06W
01/12/2009  M5.5 INCH        JEFFERSON          CO   NWS EMPLOYEE

0739 AM     SNOW             4 NW CASTLE ROCK        39.42N 104.90W
01/12/2009  M2.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

0734 AM     SNOW             5 WNW LOVELAND          40.45N 105.16W
01/12/2009  M3.0 INCH        LARIMER            CO   TRAINED SPOTTER

0734 AM     SNOW             6 NE DENVER             39.79N 104.88W
01/12/2009  M2.5 INCH        DENVER             CO   TRAINED SPOTTER

0734 AM     SNOW             4 NE THORNTON           39.93N 104.90W
01/12/2009  M2.0 INCH        ADAMS              CO   TRAINED SPOTTER

0733 AM     SNOW             PARKER                  39.51N 104.76W
01/12/2009  M2.3 INCH        DOUGLAS            CO   TRAINED SPOTTER

0730 AM     SNOW             3 SW ELBERT             39.19N 104.58W
01/12/2009  M3.0 INCH        ELBERT             CO   TRAINED SPOTTER

0730 AM     SNOW             GRANT                   39.45N 105.67W
01/12/2009  M1.5 INCH        PARK               CO   CO-OP OBSERVER

0730 AM     SNOW             7 E NEDERLAND           39.96N 105.37W
01/12/2009  M3.0 INCH        BOULDER            CO   CO-OP OBSERVER

0727 AM     SNOW             2 NW ARVADA             39.84N 105.13W
01/12/2009  M5.0 INCH        JEFFERSON          CO   NWS EMPLOYEE

0726 AM     SNOW             BROOMFIELD              39.94N 105.06W
01/12/2009  M3.2 INCH        BROOMFIELD         CO   NWS EMPLOYEE

0720 AM     SNOW             1 E ARVADA              39.82N 105.09W
01/12/2009  M4.5 INCH        JEFFERSON          CO   NWS EMPLOYEE

0715 AM     SNOW             2 S LONGMONT            40.14N 105.11W
01/12/2009  M2.0 INCH        BOULDER            CO   NWS EMPLOYEE

0713 AM     SNOW             EVERGREEN               39.63N 105.34W
01/12/2009  M1.7 INCH        JEFFERSON          CO   TRAINED SPOTTER

0713 AM     SNOW             GENESEE                 39.69N 105.27W
01/12/2009  M3.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0710 AM     SNOW             WHEAT RIDGE             39.77N 105.10W
01/12/2009  M4.0 INCH        JEFFERSON          CO   CO-OP OBSERVER

0707 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
01/12/2009  M1.7 INCH        SUMMIT             CO   TRAINED SPOTTER

0707 AM     SNOW             KEN CARYL               39.58N 105.11W
01/12/2009  M3.6 INCH        JEFFERSON          CO   TRAINED SPOTTER

0705 AM     SNOW             12 NNW GLENDEVEY        40.94N 106.04W
01/12/2009  M2.0 INCH        LARIMER            CO   CO-OP OBSERVER

0705 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
01/12/2009  M4.0 INCH        BOULDER            CO   TRAINED SPOTTER

0701 AM     SNOW             ARVADA                  39.82N 105.11W
01/12/2009  M3.3 INCH        JEFFERSON          CO   NWS EMPLOYEE

0700 AM     SNOW             LINDON                  39.73N 103.40W
01/12/2009  M2.0 INCH        WASHINGTON         CO   CO-OP OBSERVER

0700 AM     SNOW             4 WSW THURMAN           39.57N 103.29W
01/12/2009  M3.0 INCH        WASHINGTON         CO   CO-OP OBSERVER

0700 AM     SNOW             1 SSE ESTES PARK        40.36N 105.51W
01/12/2009  M1.4 INCH        LARIMER            CO   CO-OP OBSERVER

0700 AM     SNOW             2 SE BOULDER            40.01N 105.22W
01/12/2009  M3.3 INCH        BOULDER            CO   TRAINED SPOTTER

0649 AM     SNOW             4 S EVERGREEN           39.58N 105.34W
01/12/2009  M1.3 INCH        JEFFERSON          CO   TRAINED SPOTTER

0640 AM     SNOW             2 N LOVELAND            40.45N 105.07W
01/12/2009  M4.0 INCH        LARIMER            CO   CO-OP OBSERVER

0637 AM     SNOW             NIWOT                   40.10N 105.16W
01/12/2009  M1.2 INCH        BOULDER            CO   TRAINED SPOTTER

0631 AM     SNOW             8 SE WATKINS            39.67N 104.49W
01/12/2009  M3.2 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0550 AM     SNOW             STRASBURG               39.74N 104.30W
01/12/2009  M3.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0530 AM     SNOW             FAIRPLAY                39.22N 106.00W
01/12/2009  M1.0 INCH        PARK               CO   TRAINED SPOTTER

0510 AM     SNOW             FORT COLLINS            40.56N 105.07W
01/12/2009  M1.0 INCH        LARIMER            CO   CO-OP OBSERVER

&&

FREDIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Logan County

When
January 12, 8:31 AM MST to 9:30 AM MST
Where
Logan County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, January 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 149822.